Jump to content

Having a flare up from Amantadine.


Recommended Posts

I'm taking Amantadine for another issues (It's a dopamine agonist). I took the first pill (100mg) and it causes some pretty nasty panic attacks and DP/DR, It makes me feel like I'm on another planet, it's very hard to explainan, but that feeling really sucks. And I believe that my trails are much worse at this moment, But I don't know if it is psychological or if they are actually getting worse . This is not supposed to happen with a dopamine agonist I believe.  Does anyone know if I'm risking making HPPD permanently worse with this drug? I don't know if I should continue taking it. But I don't understand, because as a dopamine agonist, it should help HPPD.

Link to post
Share on other sites

Curious that Amantadine makes your visuals worse but Wellbutrin does not.  Both can increase anxiety ... Wellbutrin being known for that.

 

How long have you been taking Amantadine?

 

I started 2 months ago.  Found 100mg too strong, but 50 ok.  Still need to take Sinemet with it or anxiety is too much.  Amantadine is a complex med.  Started a thread here: http://hppdonline.com/index.php?/topic/3998-amantadine/

 

As far as dopamine not increaseing visuals, it depends on the individual.  A few claim to benefit from anti-psychotic (anti-dopamine) although usually it is the opposite.  I have noticed that, sudden changes in dopamine levels (such as starting, stopping, increasing or decreasing a med) can temporarily make some symptoms worse.

 

Try taking just 1/2 the pill (50 mg)

 

Also, do you find anxiety affects your visuals?  That is common but not a rule.  If anxiety makes visuals significantly worse, then anxiety is the first thing to try to treat. 

 

Dr A states "On an optimistic note the tools that the psychological sciences have in the treatment of such conditions are quite good, even as the specific treatment of HPPD symptoms is not yet at hand.  Nearly all HPPD patients can benefit from supportive psychotherapy, and cognitive behavioural therapy for depression and anxiety disorders."  http://www.thepsychologist.org.uk/archive/archive_home.cfm/volumeID_27-editionID_303-ArticleID_2586-getfile_getPDF/thepsychologist/0914abrah.pdf

Link to post
Share on other sites

Thanks visual. I've been taking it for only one day. I can't cut to 50 mg because the pills come in capsules. Do you think that it could be a matter of getting used to it? It causes a really nasty anxiety, but I don't know if it is the anxiety that makes the visuals worse. Actually, this feels like a bad trip of LSD.

Link to post
Share on other sites

Haven't tried Ritlin or Aderall so don't know.  But since they report increasing NE (not just DA) there would probably be problems there.  There are also conflicting reports of it increasing serotonin.

 

While they say the long term use to Ritalin 'corrects' brain abnormalities in ADHD suffers, there have also been many reports of it causing them to become adults with empathy problems and various psycho-social issues.  Perhaps by providing chemical 'reward' outside normal human social interaction, they form this deficit.

 

These problems may also be from the dose being too high.  People want a med to solve the complete problem.  That is rarely achieved because of side-effects.

 

It is much better to use meds to take the edge off of a problem.  Then resolve the rest with lifestyle changes, including how we think and react to situations.  Anxiety is more about reaction than the actual situation.  But if a med is causing/amplifying anxiety ... that is a problem.

 

Since you have capsules, you will need to open and take half at a time - a pain, but easier to adjust to.  Since the 2nd day have only tried 100mg a couple of times - general tolerance but 50mg is better.  No one needs a bad trip!

Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...

Important Information

By using this site, you agree to our Terms of Use.